MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø46

MEDACTA INTERNATIONAL SA CUP: MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø46
Catalog Number 01.32.146MB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 13 may 2019 lot 160424: (b)(4) items manufactured and released on 10-mar-2016.Expiration date: 2021-03-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Manufacturing process review: event notified to coating manufacturer on the 26 april 2019.On the (b)(6) 2019 the coating supplier reported as follow about this complaint: this episode is similar to other reported in 2018 and, in every cases, pieces were made in 2016 or before.After previous complaints, a final check was added on pieces produced in vps in order to check if there is material loss from the device.In this case, the particles present in the package, can be due to the fact that device is smaller than blister dimension and the shell is free to move inside it with the consequence of more debris loss.Visual inspection performed by (b)(4): we confirm the presence of coating debris in the packaging.Actually, we perform a double check on the packaging as per (b)(4) in order to find impurity inside the blister and on the packaging welding.In this case the packaging was conform (no impurity).For this reason the debris inside the packaging detached during transportation and so is not possible to identify the issue before the implant expedition from medacta.
 
Event or Problem Description
During the primary hip surgery and upon opening the sterile packaging of the 46mm cup, it was discovered that there was foreign debris on the cup (piece of coating).The surgeon implanted a different 46mm cup and there was no delay in the case.The surgery was completed successfully.The agent stated the cup came out of a consignment set.

Brand Name
CUP: MPACT DOUBLE MOBILITY ACETABULAR SHELL Ø46
Common Device Name
DOUBLE MOBILITY ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8612049
Report Number3005180920-2019-00368
Device Sequence Number16901589
Product Code LPH
UDI-Device Identifier07630030860942
UDI-Public07630030860942
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Catalogue Number01.32.146MB
Device Lot Number160424
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;